MAUDE Adverse Event Report: CARDINAL HEALTH 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160531
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: the umbilical venous catheter (uvc) was found to be leaking.The line removed and replaced with a picc.The reporter did not document where the leak was noted other than the securement tapes were wet and decision was made to replace the line.
 
Additional Manufacturer Narrative
There was no lot number identified, therefore a manufacturing device history review or product/process changes review for the involved lot number could not be performed.However, all device history records are reviewed to meet regulatory requirements prior to product release.All quality assurance tests performed during manufacturing are revised to meet regulatory requirements.The quality assurance review includes the visual, physical, and dimensional evaluation.One used catheter from an unknown lot number was received inside of a generic plastic bag for analysis and investigation.According to the visual inspection and testing, the catheter was used as visible residues of blood was identified and it had two adaptors that do not belong to the original product.The sample was submitted to underwater testing and a leak was identified from an irregular cut on the tubing.The event reported was confirmed.The most probable root cause for leaking, may occur during use of the product.Based on instructions for use the catheter should be flushed and filled with heparinized saline prior to use.According to the event description that the umbilical venous catheter (uvc) was found to be leaking.As reported the line was removed and replaced, the device was already being used on the patient.Based on this it can be concluded that when flushing the device prior to inserting it to the patient, it did not show leaking, meaning that the device was in good conditions prior to use.According to the complaint handling procedure a formal corrective/preventative action was not required based on the cardinal health distributed product field action assessment (dpfa) and the probability occurrence calculated for this issue is remote.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
3.5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS 
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
MDR Report Key12751715
Report Number3009211636-2021-00769
Device Sequence Number4920657
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public20884527005175
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160531
Device Catalogue Number8888160531
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown